Livedo reticular por hipotermia durante anestesia para tratamento odontológico em paciente com síndrome de Down
Alternative titleLivedo reticularis by hypothermia during anesthesia for dental treatment in Down's syndrome patient
MetadataShow full item record
Background: Livedo reticularis (LR) is a benign dermatological condition characterized by ischemic areas permeated by erythematous‐cyanotic areas in a lacy pattern, and may be transient or permanent and is frequently associated with body exposure to cold. Cutaneous arterial vasospasm promotes ischemia, and venous dilation of the congested areas occurs by tissue hypoxia or autonomic dysfunction. Patients with Down's syndrome (DS), due to their physiological peculiarities, constitute a representative part of those who require dental care under general anesthesia, and LR has a reported incidence of 8% to 12% in DS patients. Objectives: Describe the physiological livedo reticularis (LR) in a DS patient, with the onset during the anesthetic‐surgical procedure. Case report: 5‐year‐old female patient with DS, admitted for dental treatment under balanced general anesthesia with sevoflurane, fentanyl, and atracurium. There was the occurrence of transoperative hypothermia, with axillary temperature reaching 34.5 °C after 30 minutes after the beginning of anesthesia. At the end of the procedure, red‐purplish skin lesions interspersed with areas of pallor were observed exclusively on the ventromedial aspect of the right forearm, with no systemic signs suggestive of allergic reactions. The established diagnosis was physiological LR. There was a total fading of the lesions within 5 days. Conclusion: This report evidences the need for thermal control of patients undergoing anesthesia, as well as the manifestation of LR as a consequence of transoperative hypothermia.